Alert archive / New York / Small Craft Advisories in 2018
Small Craft Advisory 84, NWS New York, NY
NWS New York, NY issued this small craft advisory at Oct 16, 2018, 3:45 PM EDT. It took effect at Oct 17, 2018, 12:00 AM EDT. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Oct 16, 2018, 3:45 PM EDT (19:45 UTC)
- In effect from
- Oct 17, 2018, 12:00 AM EDT
- Expired
- Oct 17, 2018, 5:17 PM EDT
- In force
- 17 hr
- Issued by
- NWS New York, NY
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Oct 16, 1:55 PM EDT, 1 hour 50 minutes earlier.
Area forecast discussion, Oct 16, 1:55 PM EDT, 1 hour 50 minutes before
Area Forecast Discussion National Weather Service New York NY 155 PM EDT Tue Oct 16 2018 .SYNOPSIS... High pressure builds to the south of the region today, then drifts off the mid Atlantic coast tonight into Wednesday. A cold front moves across the region Wednesday, followed by high pressure on Thursday and Friday. Another cold front will pass through the area on Saturday, followed by high pressure once again for Sunday into Monday. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... The forecast is mostly on track with only minor adjustments made with this update. High pressure continues to build into the region today. Winds will continue to gradually subside and sunshine will be filtered through cirrus clouds. Highs will be generally around 60. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/... Near zonal flow and another shortwave quickly rotating through the eastern Canadian and northeastern longwave trough will bring a cold front through the area late Wednesday afternoon. There will be little moisture with the front, and will continue with the slight chance probabilities across the north and west, and far south as new NYC, late Wednesday. The remainder of the region will be drying in the northwest flow. Low level winds will increase to 30-40KT Wednesday afternoon, and will good mixing these higher winds will mix to the surface. && .LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/... An upper level trough moves over the region Wednesday night. At the surface, a cold front moves further offshore Wednesday night strong cold air advection in its wake, as winds increase and become more NW. Conditions will be mainly dry, however a few rain or even snow showers will be possible across the far western sections of Orange County. No accumulation is expected from any snow showers, if they occur. High pressure builds into the region Thursday and moves offshore Friday. This will allow another upper level trough and surface cold front to approach and move across the region Friday night through Saturday night. Unlike the cold front that moves across the area earlier in the week, this front is expected to bring rain showers to the region as it moves through. Drier and cooler conditions are expected to end the weekend and start the new week. Temperatures on Thursday will only reach the 40s and lower 50s. Temperatures then rebound a bit on Friday and Saturday as highs reach the upper 50s and lower 60s. Temperatures fall back into the upper 40s and 50s for the end of the weekend and early next week. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... VFR through the TAF period. High pressure builds to the south of the area this afternoon, followed by a cold frontal passage on Wednesday. WSW winds 10 kt or less this afternoon and overnight. WSW to W winds increase Wednesday morning ahead of and just behind the cold front. Sustained winds of 15 to 20 with gusts 30 to as high as 35 kt possible through the end of the 30 hour TAFs. ...NY Metro Enhanced Aviation Weather Support... Detailed information, including hourly TAF wind component fcsts, can be found at: http://www.weather.gov/zny/n90 KJFK TAF Comments: No unscheduled amendments expected. KLGA TAF Comments: No unscheduled amendments expected. KEWR TAF Comments: No unscheduled amendments expected. KTEB TAF Comments: No unscheduled amendments expected. KHPN TAF Comments: No unscheduled amendments. KISP TAF Comments: No unscheduled amendments expected. .OUTLOOK FOR 18Z WEDNESDAY THROUGH SATURDAY... .Wednesday...Mainly VFR. W-WNW winds 15-20 kt, gusts 30-35kt after 18Z. Peak gusts to 35 kt possible. .Thursday...VFR. NW winds 10-15 kt, gusts 20-25 kt. .Friday...VFR. .Saturday...MVFR possible with a chance of showers. SW winds 10-15 kt, gusts to near 20 kt. .Sunday...VFR. W to NW wind gusts 15-20 kt. && .MARINE... SCA continues over the ocean waters east of Moriches Inlet as seas remain elevated. Otherwise, the rest of the waters should prevail below advisory criteria for the rest of the day with high pressure center approaching from the west. High pressure then drifts into the Atlantic tonight, and winds and seas will remain below SCA levels until late tonight. Then a cold front will begin to approach from the northwest and ocean gusts may reach SCA levels late tonight into Wednesday. Then with the passage of a cold front late in the day westerly gusts may approach gale force across most of the forecast waters. Gales are likely on the ocean and eastern waters Wednesday night, and possibly into early Thursday morning, behind the cold frontal passage. Winds gradually subside through the day Thursday, falling below Small craft levels Thursday night. Winds and seas build back to SCA levels late Friday and remain up through much of the weekend with another cold frontal passage across the waters. && .HYDROLOGY... Dry conditions are expected today and tonight, with a few light showers inland Wednesday and Wednesday night. No hydrologic issues expected Thursday through Monday. && .EQUIPMENT... NYC NOAA Weather Radio Station KWO35 (162.55 MHz) remains off the air for an extended period of time. && .OKX WATCHES/WARNINGS/ADVISORIES... CT...None. NY...None. NJ...None. MARINE...Small Craft Advisory until 6 PM EDT this evening for ANZ350. && SYNOPSIS...BC/19 NEAR TERM...JC/19 SHORT TERM...19 LONG TERM...BC AVIATION...JP MARINE...BC/JC/19 HYDROLOGY...BC/19 EQUIPMENT...
Hazardous weather outlook, Oct 16, 3:22 PM EDT, 23 minutes before
Hazardous Weather Outlook National Weather Service New York NY 322 PM EDT Tue Oct 16 2018 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-171000- Northern Fairfield-Northern New Haven-Northern Middlesex- Northern New London-Southern Fairfield-Southern New Haven- Southern Middlesex-Southern New London-Western Passaic- Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-Western Essex- Eastern Essex-Western Union-Eastern Union-Orange-Putnam-Rockland- Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx- Richmond (Staten Island)-Kings (Brooklyn)-Northwestern Suffolk- Northeastern Suffolk-Southwestern Suffolk-Southeastern Suffolk- Northern Queens-Northern Nassau-Southern Queens-Southern Nassau- 322 PM EDT Tue Oct 16 2018 This Hazardous Weather Outlook is for southern Connecticut, northeast New Jersey and southeast New York. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time that would meet National Weather Service warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches...warnings and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ350-353-355-171000- Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 322 PM EDT Tue Oct 16 2018 ...GALE WARNING IN EFFECT FROM 6 PM WEDNESDAY TO 6 AM EDT THURSDAY... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches...warnings and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ330-335-338-340-345-171000- Long Island Sound East of New Haven CT/Port Jefferson NY- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- 322 PM EDT Tue Oct 16 2018 ...GALE WARNING IN EFFECT FROM 6 PM WEDNESDAY TO 6 AM EDT THURSDAY... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches...warnings and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 16, 3:23 AM EDT | Small Craft Advisory | OKX | 12 hr | |
| Oct 16, 3:45 PM EDT | Gale Warning | OKX | 41 hr |
Nearby
Small Craft Advisories in New York, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.